MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-60/I16-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Obstruction of Flow (2423)
Health Effect - Clinical Codes Aneurysm (1708); Obstruction/Occlusion (2422); Clinical Endoleak (4843)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for a dissecting saccular aneurysm of the terminal aorta (ta) on (b)(6) 2019.During the initial procedure, an afx2 bifurcated stent graft was implanted.A balloon touch-up was performed to address a bird-beak configuration.A non-endologix stent (protage 12-6.0) was placed in the left leg to prevent occlusion.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system per the ifu.The procedure concluded successfully without any signs of endoleaks.In (b)(6) 2024, a follow-up computed tomography (ct) scan revealed that there was aneurysm diameter enlargement, from 38 mm in diameter to over 50 mm in diameter due to an endoleak of indeterminate origin.On (b)(6) 2024, open surgery repair was performed.The afx2 bifurcated stent graft was explanted and converted to a non-endologix y-shaped artificial vessel.It was noted that multiple holes (type iiib endoleak) were found in the afx2 bifurcated stent graft.The final patient status was not made available to endologix.
 
Additional Manufacturer Narrative
The explanted stent graft will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text: pending device return.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the returned device was completed.A visual and where possible functional analysis was performed.Endologix received one (1) afx2 bifurcated stent graft for evaluation.A comprehensive assessment was conducted on the returned devices, which were securely packaged in a box and transported in a biohazard containment bag.Before evaluation, the devices underwent a decontamination process to eliminate potential contaminants.Upon visual inspection of the afx2 bifurcated stent graft, it was observed that a puncture/tear was identified on the distal section of the graft.This finding corresponds to characteristics indicative of a type iiib endoleak.The reported damage (type iiib endoleak) was confirmed based on the identification of a puncture/tear within the afx2 bifurcated stent graft material.It is important to note that the damage may have also occurred during the explant procedure.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak.Surgical conversion and explant are confirmed.The aneurysm enlargement is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a right common iliac artery occlusion also occurred.The right iliac artery limb occlusion was discovered during a review of the 21-second computed tomography (ct) scan video.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.There was concomitant product usage of a non-endologix stent in the left limb (off-label).It is unclear if this contributed to the reported event.The final patient status was not reported, however, it was reported that the procedure concluded successfully without any signs of endoleak.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: date received by manufacturer has been updated.H3: device evaluated by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20857950
Report Number3011063223-2024-00170
Device Sequence Number18299511
Product Code MIH
UDI-Device Identifier00818009014740
UDI-Public(01)00818009014740(17)201009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberBEA25-60/I16-40
Device Lot Number1995803003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROTAGE 12-6.0, NON-ENDOLOGIX STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale